MAUDE Adverse Event Report: ABIOMED, INC. - 1220648; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3046
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 05/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.Investigation summary patient-device interaction/peripheral arterial ischemia: the cause of the injury was not determined due to insufficient clinical details.
 
Event or Problem Description
Clinical narrative: an impella cp was inserted via the 14fr introducer in the femoral artery to support the 40 year old male patient who had been admitted in with indication of acute myocardial infarction and cardiogenic shock, presenting in scai stage e shock.The underlying medical history was not shared.While on the cp support the team added va-extra corporeal membrane oxygenation (ecmo).While the cannulation of the ecmo was ongoing the team made the decision to place distal perfusion to both the ecmo and cp accessed limbs.The 14fr peel away sheath was left in during insertion and the patient had minimal peripheral pulses on all four extremities.The console did alarm for an "in aorta" alarm during the support.The pump was exhibiting the positional and placement unknown alarms.The team made decision to explant the pump at the second medical center they transported the patient to for a higher level of care at the tertiary medical center.Patient outcome is not known at this time.Limb ischemia may be influenced by patient-specific factors such as severe peripheral vascular disease, underlying critical illness, hemodynamic instability, and vascular access characteristics.
 
Additional Manufacturer Narrative
This is one of two related reports.This report represents the introducer and another report was submitted to represent the impella cp.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received indicated that there was no imaging performed at the time of the alarm.The account did not reach out while preparing to transport the patient; instead, a call was received from csc.The patient was on ecmo and was not repositioned prior to the alarm.There were no concerns with the impella despite the alarms.

Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key25127404
Report Number1220648-2026-07697
Device Sequence Number10642443
Product Code DYB
UDI-Device Identifier00813502011678
UDI-Public(01)00813502011678(17)280630(10)S10020644
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10020644
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2026
Supplement Date Received by Manufacturer05/26/2026
05/29/2026
Initial Report FDA Received Date05/08/2026
Supplement Report FDA Received Date05/28/2026
06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTRACORPOREAL MEMBRANE OXYGENATION.
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite